Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 29, NWS Wakefield, VA

April 28, 2008Northampton County, Virginia

NWS Wakefield, VA issued this tornado warning at Apr 28, 2008, 5:53 PM EDT for Northampton County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2008, 5:53 PM EDT (21:53 UTC)
Expired
Apr 28, 2008, 6:30 PM EDT
In force
37 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Northampton County, VA

The radar

The Norfolk radar (KAKQ), 105 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2008-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2008-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 282153
TORAKQ
VAC131-282230-
/O.NEW.KAKQ.TO.W.0029.080428T2153Z-080428T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT MON APR 28 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN NORTHAMPTON COUNTY IN EASTERN VIRGINIA...

* UNTIL 630 PM EDT

* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KIPTOPEKE
  STATE PARK...OR 8 MILES SOUTH OF CAPE CHARLES...MOVING NORTHEAST AT
  53 MPH.

* THE TORNADO WILL BE NEAR...
  OYSTER BY 600 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3719 7580 3712 7598 3713 7599 3716 7599
      3721 7602 3736 7587 3733 7583 3731 7584
      3730 7583 3730 7580 3728 7577 3723 7578
TIME...MOT...LOC 2153Z 231DEG 46KT 3719 7595

$$

BKH/BAJ
1 follow-up statement
000 
WWUS51 KAKQ 282223
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT MON APR 28 2008

VAC131-282231-
/O.EXP.KAKQ.TO.W.0029.000000T0000Z-080428T2230Z/
NORTHAMPTON VA-
621 PM EDT MON APR 28 2008

...THE TORNADO WARNING FOR SOUTHERN NORTHAMPTON COUNTY HAS BEEN 
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA.

LAT...LON 3719 7580 3712 7598 3713 7599 3716 7599
      3721 7602 3736 7587 3733 7583 3731 7584
      3730 7583 3730 7580 3728 7577 3723 7578
TIME...MOT...LOC 2221Z 231DEG 46KT 3741 7560

$$

HURLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 2:59 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 28, 2:59 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT MON APR 28 2008

.SYNOPSIS...
A COLD FRONT MOVES OFF THE COAST TONIGHT. A TROF OF LOW PRESSURE
MOVES ACROSS THE AREA TUESDAY MORNING. HIGH PRESSURE BUILDS INTO
THE AREA TUESDAY NIGHT THROUGH THURSDAY. A WARM FRONT APPROACHES
FROM THE WEST BY FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WILL BE BRIEF...DUE TO ONGOING CONVECTION. CDFRNT MOVES ACROSS FA
THRU ERLY EVE THEN OFFSHORE AFTR MIDNITE. THIS IS A FEW HRS QUICKER
THAN XPCTD. WILL CONT POPS THRU EVE HRS...THEN TAPER OFF W-E.

NXT SYSTM TO EFFECT RGN IS UPR LVL LOW MOVG QUICKLY SE ACROSS OHIO
VLLY. THIS FTR PROGGED TO CROSS THE MTS AFTR MIDNITE. APPEARS THAT
ENUF MSTR / LIFT ACCOMPANIES THIS SYSTM TO PRODUCE SCT SHWRS ACROSS
WRN PIEDMONT AREAS BY 12Z TUE.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
UPL LVL SYSTM MOVES ACROSS RGN TUE AM WITH LOW CHC POPS...MAINLY
ACROSS NRN HALF OF FA. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTM
TUE NITE. WITH CLRG SKIES...WILL ALL DEPEND ON WHETHER WNDS
DECOUPLE...BUT SCT FROST PSBL ACROSS PRTNS OF THE LWR MD ERN SHORE
AND INLAND SCTNS OF THE VA PIEDMONT WED AM AS TMPS DROP INTO M-U30S.
DRY WITH A WRMG TREND WED AND THU.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
DRIER/WRMR WX RETURNS FOR THU THROUGH SAT. HI PRES MVS OFF THE
CST. A WRMFNT OR BACKDOOR BNDRY WILL LAY NR THE NNE CTYS THU AFTN
INTO SAT MRNG. A CDFNT WILL APPROACH FM THE W SAT...THEN CROSS
THE AREA SAT NGT AND THE FIRST PART OF SUN. WILL MAINTAIN DRY WX
WED NGT THRU FRI NGT...THEN HAVE SLGT CHC TO CHC POPS...GENLY FM
SAT AFTN THROUGH SUN.

MAX TEMPS WILL RANGE FM THE UPR 60S TO LWR 80S...WITH FRI AND SAT
LIKELY BEING THE WRMEST DAYS. MIN TEMPS WILL RANGE THRU THE 40S TO
ARND 50 THU...THEN GENERALLY IN THE 50S FRI THRU SUN.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CURRENT RADAR SHOWING TWO AREAS OF PRECIP ACROSS AREA...PERSISTENT
SHRA FROM HAMPTON ROADS THROUGH DELMARVA AND HEAVY THUNDERSTORMS IN
BROKEN LINES STRETCHING FROM THE BWI TO RDU. THESE STORMS ARE JUST
AHD OF CD FRNT THAT HAS BEEN APPRCHNG THE RGN TDA. XPCT STORMS WITH
HEAVY RAIN AND OCCNL LGTG AND IFR/MVFR CIGS/VSBYS TO CONT MOVING NE
AFFECTING RIC BY 19Z...PHF BY 20Z AND ECG/ORF BY 21Z. HVY PRECIP TO
REACH SBY THIS EVENING.

PRECIP TO END WITH FROPA OVERNIGHT...MVFR CIGS TO ERODE TO VFR FROM
W TO E...06Z FOR RIC ...12Z FOR SBY/ECG.

HIGH PRESSURE BUILDS IN ACROSS THE REGION EARLY TUE AND THEN
HOLDS IN PLACE FOR THE REMAINDER OF THE WEEK...WITH A RETURN OF
MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND DRY CONDITIONS THRU
FRIDAY.

&&

.MARINE...
SEAS AT BUOY 44009 STILL RUNNING BTWN 6 AND 7 FT THIS MORNING.
EXPECT SEAS TO BUILD TO AOA 5 FT FARTHER TO THE S AND ACROSS ALL
ATLANTIC WATERS BY EARLY AFTERNOON...ALONG WITH INCREASING S WINDS
AS A STRONG COLD FRONT APPROACHES FROM THE W. GUSTS TO 30 KT
POSSIBLE LATER TODAY AS THE FRONT DRAWS CLOSER. WINDS BECOME SW
THIS EVENING...AND THEN NW BY EARLY TUE BEHIND THE COLD FRONT.

WINDS WILL ALSO INCRS OVER CHES BAY AND CURRITUCK SOUND LATER THIS
MORNING THROUGH EVENING (GUSTS TO 20 KT). WINDS EASE TO BLO 20 KT
LATE THIS EVENING AS THE FRONT MOVES THROUGH.

HI PRES WILL BLD INTO/OVR THE AREA FOR LATER TUE THRU WED...THEN
MOVES OFF THE MID ATLC/SE CST FOR THU THRU FRI.

&&

.CLIMATE...
INCLUDING RAINFALL THROUGH 9AM...RICHMOND HAS RECORDED 7.32 INCHES
IN THE MONTH OF APRIL WHICH IS MORE RAINFALL THAN ANY APRIL SINCE
1918 WHEN 8.02 INCHES FELL. THE ALL TIME APRIL PRECIPITATION RECORD
FOR RICHMOND IS 8.89 INCHES SET IN 1889. A GOOD AMOUNT OF RAIN WILL
FALL ACROSS EASTERN VA TODAY TODAY...THOUGH MOST LIKELY A HALF TO AN
INCH FOR THE RICHMOND METRO AREA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT TUESDAY FOR ANZ633-654-656-
     658.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...TMG
AVIATION...BAJ
MARINE...TMG
CLIMATE...BAJ
Hazardous weather outlook, Apr 28, 9:28 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
928 AM EDT MON APR 28 2008

ANZ650-652-291330-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-291330-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-291330-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-291330-
CURRITUCK SOUND-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-291330-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
928 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 95. THE
TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND
10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Local storm report, Apr 28, 4:49 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          2 SE LAWRENCEVILLE      36.74N 77.83W
04/28/2008                   BRUNSWICK          VA   EMERGENCY MNGR

            TORNADO TOUCHDOWN WITH SEVERAL TREES DOWN AND SNAPPED OFF
            ALONG BELFIELD ROAD... WESTERN MILL ROAD AND MILAS DRIVE.

&&

KLYNCH
Special weather statement, Apr 28, 5:07 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 PM EDT MON APR 28 2008

NCZ014>017-282200-
CAMDEN NC-GATES NC-PASQUOTANK NC-WESTERN CURRITUCK NC-
507 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING EASTWARD OVER NORTHEASTERN NORTH
CAROLINA...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SOUTH MILLS...MOVING NORTHEAST AT
40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LILLY...AND...SOUTH
MILLS AT 515 PM EDT...SHARON...AND...TAR CORNER AT 520 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WAMSLEY
Special weather statement, Apr 28, 5:09 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 PM EDT MON APR 28 2008

NCZ012-013-030-282215-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
509 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING WESTERN BERTIE COUNTY...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF RICH SQUARE...MOVING NORTHEAST
AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR EAGLETOWN AT 515 PM
EDT...AULANDER...AND...CONNARITSA AT 520 PM EDT...MILLENNIUM...AND...
SAINT JOHN AT 525 PM EDT...POOR TOWN...AND...AHOSKIE AT 530 PM EDT...
BRANTLEYS GROVE AT 535 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

WAMSLEY
Special weather statement, Apr 28, 5:12 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT MON APR 28 2008

VAZ078-084>086-282215-
GLOUCESTER VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-
512 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING OVER THE MIDDLE PENINSULA...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF DELTAVILLE...OR ABOUT 7 MILES
NORTH OF GLOUCESTER COURTHOUSE...MOVING NORTHEAST AT 46 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR HARDYVILLE...AND...AMBURG AT 520 PM
EDT...FOXWELLS...AND...WINDMILL POINT AT 525 PM EDT...WINDMILL POINT
AT 530 PM EDT.

WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

WAMSLEY
Special weather statement, Apr 28, 5:21 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT MON APR 28 2008

MDZ022>025-VAZ099-282215-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET
MD-WICOMICO MD-
523 PM EDT MON APR 28 2008

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF THE LOWER MARYLAND
EASTERN SHORE...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SALISBURY TO 12 MILES NORTHEAST OF
DELTAVILLE. MOVEMENT WAS EAST AROUND 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...POCOMOKE CITY AROUND 545 PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL ARE POSSIBLE UNDER THE
STRONGEST STORMS.

HURLEY
Special weather statement, Apr 28, 5:47 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT MON APR 28 2008

NCZ013-014-282245-
GATES NC-HERTFORD NC-
547 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHERN HERTFORD COUNTY...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF GATESVILLE...OR ABOUT 5
MILES EAST OF AHOSKIE...MOVING NORTHEAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR RAYS BEACH AT 555 PM EDT...GATESVILLE...
AND...CARTER AT 600 PM EDT...EASONS CROSSROADS AT 605 PM EDT...
SUNBURY AT 610 PM EDT...SAVAGE...AND...ACORN HILL AT 615 PM EDT.

WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:09 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg66 min
Apr 28, 2:43 PM EDTTornado WarningAKQBrunswick32 min
Apr 28, 3:03 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk42 min
Apr 28, 3:07 PM EDTTornado WarningAKQGreensville, Sussex23 min
Apr 28, 3:11 PM EDTTornado WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk34 min
Apr 28, 3:16 PM EDTFlash Flood WarningAKQBrunswick, Greensville4 hr
Apr 28, 3:29 PM EDTTornado WarningAKQSussex31 min
Apr 28, 3:30 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Hanover, Henrico, New Kent and 4 more3 hr
Apr 28, 3:34 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia41 min
Apr 28, 3:41 PM EDTAreal Flood AdvisoryAKQGreensville, Prince George, Southampton, Sussex, City of Emporia4 hr
Apr 28, 3:46 PM EDTTornado WarningAKQCharles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more29 min
Apr 28, 3:50 PM EDTTornado WarningAKQIsle of Wight, City of Suffolk25 min
Apr 28, 4:00 PM EDTTornado WarningAKQSurry, Sussex30 min
Apr 28, 4:13 PM EDTTornado WarningAKQCharles City, James City, Prince George32 min
Apr 28, 4:17 PM EDTTornado WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more28 min
Apr 28, 4:17 PM EDTTornado WarningAKQJames City, Surry13 min
Apr 28, 4:26 PM EDTSpecial Marine WarningAKQ64 min
Apr 28, 4:35 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk40 min
Apr 28, 4:39 PM EDTTornado WarningAKQGloucester, James City, King and Queen, York, City of Williamsburg36 min
Apr 28, 4:41 PM EDTTornado WarningAKQGloucester, Mathews, Middlesex19 min
Apr 28, 4:44 PM EDTTornado WarningAKQIsle of Wight, City of Suffolk17 min
Apr 28, 5:10 PM EDTTornado WarningAKQNorthampton35 min
Apr 28, 5:25 PM EDTSpecial Marine WarningAKQ65 min
Apr 28, 5:44 PM EDTSpecial Marine WarningAKQ61 min
Apr 28, 5:44 PM EDTSevere Thunderstorm WarningAKQNorthampton36 min
Apr 28, 7:24 PM EDTSpecial Marine WarningAKQ66 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.